Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2025, 6:39 PM CST for Choctaw County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 6:39 PM CST (00:39 UTC)
- Expired
- Feb 12, 2025, 7:30 PM CST
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, AL
The radar
The Birmingham radar (KBMX), 160 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:32 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 619 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
878
WUUS54 KMOB 130039
SVRMOB
ALC023-130130-
/O.NEW.KMOB.SV.W.0003.250213T0039Z-250213T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
639 PM CST Wed Feb 12 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Choctaw County in southwestern Alabama...
* Until 730 PM CST.
* At 638 PM CST, a severe thunderstorm was located near Middleton, or
12 miles northeast of Quitman, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lisman, Butler, and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3211 8805
3208 8804 3198 8846 3231 8842
TIME...MOT...LOC 0038Z 246DEG 52KT 3214 8855
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLH1 follow-up statement
777
WWUS54 KMOB 130125
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
725 PM CST Wed Feb 12 2025
ALC023-130135-
/O.EXP.KMOB.SV.W.0003.000000T0000Z-250213T0130Z/
Choctaw AL-
725 PM CST Wed Feb 12 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY WILL
EXPIRE AT 730 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama.
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3211 8805
3208 8804 3198 8846 3231 8842
TIME...MOT...LOC 0125Z 246DEG 52KT 3241 8784
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:41 PM CST, 58 minutes earlier.
Area forecast discussion, Feb 12, 5:41 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
541 PM CST Wed Feb 12 2025
...NEW MESOSCALE AND AVIATION UPDATE...
.UPDATE...
Issued at 539 PM CST Wed Feb 12 2025
There will be a corridor of severe weather that continues through
this evening along and south of a warm front that has been
convectively modified but roughly extends from central Perry
county in southeast Mississippi northeast through northern
Washington, northern Clarke, and west central Wilcox counties as
of 4:45pm. This front will attempt to lift slowly northward with
time, but be augmented back south in segments where storm scale
outflows from storms push southeastward. This front separates a
very warm and moist airmass with mid to upper 70s temperatures and
near 70 degree dewpoints. Just north of the front the near surface
airmass remains quite stable with lower 60s dewpoints and
temperatures.
Along the warm front, enhanced vorticity pooling along with
enhanced low level stretching will raise the potential for
tornadoes in the vicinity of the boundary. This will be the area
where the tornado threat will be greatest. At this time, many of
the storms increase rotation near the boundary but have been quick
to cross north and become elevated. In areas where the boundary
has become convectively modified and oriented increasingly
northeast to southwest there will be a potential for supercells to
become latched on to the front and support longer lived supercells
with more persistent rotation and relatively higher potential for
more persistent tornado threat. This will be highly mesoscale
driven and we will provide updates via social media and chat to
locally highlight these areas and threats as they become apparent
through the evening.
Further south, there are a few mini supercells embedded within the
warm sector. These storms have struggled to maintain persistent
strong mesocyclones with a relatively lower overall tornado
threat. High wet bulb zeros along with relatively strong storm
relative inflow will more likely require the need for storm
nudgers to enhance the storm rear flow downdrafts (RFDs) to allow
for improved balance with the strong storm inflow. This would
support a locally enhanced tornado threat with mini supercells
within the warm sector.
Further to the west, surface winds have veered which is supporting
an increasingly linear storm modes with a few lines of storms
along both a prefrontal surface trough and the actual cold front.
A 1003 mb surface low near KJAN will continue to slowly lift
northeast through the night. Surface winds south and east of this
low remain sufficiently backed with continued enhanced storm
relative helicity and sufficient instability, especially packed in
the lowest few kilometers of the atmosphere. Therefore, expecting
the threat for tornadoes to continue through the night with the
greatest focus near the warm front and across northern portions of
our forecast area. Also, a stronger tornado cannot be ruled out
but will remain a more isolated threat as strong shear continues
to overlap the stronger low level instability especially with
supercells latched to the warm front. The only limiting factor for
strong tornadoes is the relative weak mid level height falls. The
threat west of I-65 should persist through around midnight. As
storms move east of I-65 after midnight, storms should gradually
weaken as the upper trough begins to lift out to the northeast. We
will continue to monitor the threat through the evening and
provide additional updates as needed. /JLH
&&
.AVIATION...
(00Z TAFS)
Issued at 539 PM CST Wed Feb 12 2025
MVFR ceilings will drop to IFR tonight as a line of strong to severe
thunderstorms moves in from the west along an approaching cold
front. Low level wind shear will be present at around 40 knots at
2kft out of the southwest this evening, along with the potential
isolated damaging winds and potentially a tornado or two. Storms
will progress slowly from west to east overnight, resulting in in
reduced visibility's, gusty winds and IFR to VLIFR ceilings.
Southerly surface winds of 10 to 15 knots with frequent gusts to
around 25 knots will shift northerly late this evening through the
overnight hours in the wake of the cold front. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 53 67 42 65 56 77 57 64 / 100 20 0 10 20 20 90 30
Pensacola 61 70 47 65 59 73 63 67 / 90 60 0 10 20 20 90 50
Destin 63 73 49 68 60 73 64 69 / 90 80 0 20 10 20 80 70
Evergreen 53 65 38 65 51 77 56 62 / 90 30 0 10 20 10 100 40
Waynesboro 46 60 36 65 50 78 49 58 / 100 0 0 10 30 30 100 20
Camden 47 59 35 63 48 75 51 60 / 100 10 0 10 30 20 100 40
Crestview 60 72 42 68 53 76 61 67 / 100 70 0 10 10 10 90 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until noon CST Thursday for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until noon CST Thursday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 9 AM CST Friday for GMZ630>632.
Small Craft Advisory until noon CST Friday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:01 PM CST | Tornado Warning | MOB | Choctaw, Clarke, Washington | 44 min |
| Feb 12, 6:42 PM CST | Tornado Warning | MOB | Clarke | 10 min |
| Feb 12, 6:49 PM CST | Tornado Warning | MOB | Choctaw | 23 min |
| Feb 12, 7:21 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 11 min |
| Feb 12, 7:38 PM CST | Tornado Warning | MOB | Choctaw | 52 min |
| Feb 12, 8:11 PM CST | Tornado Warning | MOB | Choctaw | 21 min |
| Feb 12, 9:27 PM CST | Special Weather Statement | MOB | Washington | 33 min |
| Feb 12, 9:27 PM CST | Tornado Warning | MOB | Clarke, Monroe | 33 min |
| Feb 12, 9:48 PM CST | Tornado Warning | MOB | Clarke, Monroe | 27 min |
| Feb 12, 10:03 PM CST | Special Weather Statement | MOB | Wilcox | 42 min |
| Feb 12, 10:09 PM CST | Tornado Warning | MOB | Monroe, Wilcox | 23 min |
| Feb 12, 10:45 PM CST | Special Weather Statement | MOB | Wilcox | 30 min |
| Feb 12, 11:23 PM CST | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 37 min |
| Feb 12, 11:54 PM CST | Special Weather Statement | MOB | Baldwin | 51 min |
| Feb 13, 12:21 AM CST | Special Marine Warning | MOB | 84 min | |
| Feb 13, 2:08 AM CST | Special Marine Warning | MOB | 97 min | |
| Feb 13, 3:52 AM CST | Special Marine Warning | MOB | 53 min | |
| Feb 13, 10:38 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 21 days |
| Feb 13, 10:39 AM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.